Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 30, 2016, 4:07 PM EDT for Palm Beach County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 30, 2016, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted.
703
WWUS82 KMFL 302007
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT SAT JUL 30 2016
FLZ067-302045-
INLAND PALM BEACH COUNTY FL-
407 PM EDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHWESTERN PALM BEACH COUNTY UNTIL 445 PM EDT...
* AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF INDIANTOWN...MOVING WEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.
LAT...LON 2696 8061 2696 8042 2682 8039 2673 8075
2683 8078 2691 8070 2696 8069 2697 8061
TIME...MOT...LOC 2007Z 079DEG 17KT 2690 8050
$$
JTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:51 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 30, 1:51 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Miami FL 151 PM EDT SAT JUL 30 2016 .AVIATION... Afternoon TAF package has been adjusted to carry VCSH for the rest of the afternoon as it seems daytime heating has not destabilized the air mass across South Florida enough to trigger convection over land yet. A couple of thunderstorms were observed on KAMX radar over the Atlantic coastal waters, remaining well offshore from Miami. The only terminal TAF that will keep carrying VCTS for the rest of the afternoon is APF where a better pool of moisture and sea breeze interactions may combine to generate a few cells. VFR conditions should then prevail tonight and through Sunday morning with winds becoming light and variable overnight. && .PREV DISCUSSION... /issued 1009 AM EDT SAT JUL 30 2016/ UPDATE... 12Z MFL sounding data describes a more stable air mass compared to yesterday, with morning CAPE of less than 700, a little warmer 500 mb temps around -6 C, and FZL above 16 Kft. However, the modified sounding values still suggest enough thermodynamic instability will be in place this afternoon as daytime heating peaks for some storms to form. Latest local hi-res model solutions also suggests potential for at least scattered afternoon thunderstorms and continuing through the early evening hours. Best chances of rain remain over interior and Gulf coast areas where numerous storms could develop later today. Current forecast package remains on track and no significant changes are required for the morning update. PREV DISCUSSION... /issued 812 AM EDT SAT JUL 30 2016/ AVIATION... VFR prevails at all terminals this morning. Current prevailing light and variable winds will transition into onshore flow early in the afternoon as sea breezes develop. Kept carrying VCTS for all terminals during the afternoon hours with VFR continuing outside of any thunderstorm that may affect a terminal or its vicinity. PREV DISCUSSION... /issued 349 AM EDT SAT JUL 30 2016/ DISCUSSION... Models continue to show a fairly typical summertime pattern for South Florida for at least the next week. A Bermuda high continues to maintain its presence in the western Atlantic. At 500mb, the pattern is fairly stagnant, with a ridge sitting over the central US, and weak flow across the Florida peninsula. This will keep a warm, but fairly seasonable air mass over the CWA. The temperature gradient between the air mass over the water and over the mainland during the day, looks to max out right around 6F. This is barely enough for a sea breeze to take shape, if at all. It will likely continue to act as it has been over the last few days, with a sea breeze front setting up over the Atlantic coast, allowing for some showers and storms to develop over the southeast Florida metro area. They will then then propagate towards the interior through outflow boundaries, and diurnal heating in the interior. The last couple of soundings continue to show the freezing level well above 15k ft, almost 16k ft, and the 500mb temp around -6C to -6.5C. This supports a persistent pattern for the next couple of days, with showers and thunderstorms possible, mainly in the interior and along the Gulf coast, with a few still possible along the Atlantic metro areas. Some strong gusty wind will be possible, and some heavy rain, as PWATs are around 2 inches. There will, of course be some fluctuations through the week in moisture. Probably the most significant will be an influx of tropical moisture on Sunday, as a wave move by to the South. This will allow for an increase in instability as well, leading to better coverage of convection across the area, as well as possibly somewhat stronger convection, depending on the exact dynamics that fall into place. Then conditions dry out for a day, before another influx of moisture and instability, which will enhance convection across the CWA on Tuesday as well. Behind this wave, the pattern looks to become stagnant once again, with typical diurnal showers and thunderstorms over the mainland and nocturnal convection over the coastal waters. AVIATION... Calm and variable winds will prevail through the early morning hours as high pressure builds into S Florida today. A few isolated showers could develop near the terminals by mid morning with SE winds picking up to around 10 knots with daytime mixing. Sea breeze convection is expected to develop early afternoon along the coast and move further inland into the day. Added VCTS for PBI, FXE, TMB and APF where the higher chance for thunderstorms is possible. Winds will decouple in the evening hours and remain light through midnight. MARINE... Showers and thunderstorms will continue to be possible across the South Florida waters through the middle of next week. Coverage may be enhanced Sunday and then again on Tuesday as a couple of tropical waves move across the area, bringing an influx in moisture and instability. With the wave on Tuesday, the wind is forecast to increase out of the east, which will allow seas to build in the Atlantic to around 3 to 4 ft for Tuesday and Wednesday. For the next couple of days, the rip current risk should be low for all South Florida coastal areas, as the east wind remains below 10kts. By the middle of next week, the risk may increase as the easterly wind increases. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 79 90 80 90 / 30 60 10 20 Fort Lauderdale 79 90 81 90 / 30 60 10 30 Miami 79 91 81 91 / 30 60 10 30 Naples 76 91 76 92 / 30 60 20 40 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM... LONG TERM.... AVIATION...17/AR
Hazardous weather outlook, Jul 30, 5:32 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 532 AM EDT SAT JUL 30 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 302145- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 532 AM EDT SAT JUL 30 2016 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... ...HEAT INDEX ABOVE 103 DEGREES FOR MOST OF SOUTH FLORIDA... ...SLIGHT CHANCE OF WATERSPOUTS ACROSS SOUTH FLORIDA COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY OVER WESTERN LAKE REGION AND SOUTHERN COLLIER. IN THE MORNING HOURS, ISOLATED THUNDERSTORM CAN NOT BE RULED OUT ALONG THE MIAMI-DADE COASTLINE AND ADJACENT WATERS, INCLUDING BISCAYNE BAY. OCCASIONAL CLOUD-TO-GROUND LIGHTNING IS THE PRIMARY THREAT. WIND: A FEW OF THE STRONGEST STORMS MAY PRODUCE BRIEF GUSTY WINDS OF 40 TO 50 MPH. TEMPERATURES: HEAT INDEX VALUES ARE EXPECTED TO EXCEED 100 DEGREES FOR MUCH OF SOUTH FLORIDA TODAY, WITH VALUES AS HIGH AS 106 DEGREES POSSIBLE ACROSS PORTIONS OF THE NORTHERN INTERIOR AND GULF COAST. IF CONFIDENCE INCREASES IN HEAT INDEX VALUES REACHING 108 DEGREES OR HIGHER, THEN HEAT INDEX ADVISORY MAY BE ISSUED. WATERSPOUTS: THERE IS A CHANCE OF WATERSPOUTS OVER THE ATLANTIC AND GULF WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA AREAWIDE SUNDAY. FREQUENT LIGHTNING IS THE PRIMARY THREAT. RIP CURRENT RISK COULD INCREASE TO HIGH LEVELS THURSDAY ALONG THE SOUTHEAST FLORIDA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 30, 2:53 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 253 PM EDT SAT JUL 30 2016 FLZ073-074-301945- INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL- 253 PM EDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE DEVELOPMENT OF FUNNEL CLOUDS FOR NORTHWESTERN MIAMI-DADE COUNTY UNTIL 345 PM EDT... * AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR MICCOSUKEE RESORT...OR 12 MILES WEST OF HIALEAH...MOVING SOUTHWEST AT 20 MPH. * IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... THE REDLAND...DORAL...SWEETWATER...MICCOSUKEE RESORT... INTERSECTION KROME AND KENDALL DRIVE...TAMIAMI...KENDALE LAKES... FOUNTAINBLEAU...UNIVERSITY PARK...THE HAMMOCKS... FIU SOUTH CAMPUS AND KENDALL WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. && LAT...LON 2592 8047 2579 8035 2557 8056 2574 8076 TIME...MOT...LOC 1852Z 057DEG 19KT 2583 8048 JT
Special weather statement, Jul 30, 3:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 323 PM EDT SAT JUL 30 2016 FLZ073-075-174-302015- MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI- DADE COUNTY FL- 323 PM EDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR WEST CENTRAL MIAMI-DADE COUNTY UNTIL 415 PM EDT... * AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HOMESTEAD GENERAL AIRPORT...MOVING SOUTHWEST AT 10 MPH. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... THE REDLAND...PA-HAY-OKEE OVERLOOK AND EVERGLADES NATIONAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS. && LAT...LON 2563 8065 2548 8054 2533 8071 2550 8089 TIME...MOT...LOC 1922Z 055DEG 10KT 2552 8066 JT
Special weather statement, Jul 30, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT SAT JUL 30 2016
FLZ067-302045-
INLAND PALM BEACH COUNTY FL-
407 PM EDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHWESTERN PALM BEACH COUNTY UNTIL 445 PM EDT...
* AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF INDIANTOWN...MOVING WEST AT 20 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.
LAT...LON 2696 8061 2696 8042 2682 8039 2673 8075
2683 8078 2691 8070 2696 8069 2697 8061
TIME...MOT...LOC 2007Z 079DEG 17KT 2690 8050
JTThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Jul 30, 3:23 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Jul 30, 5:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 30, 5:53 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Jul 30, 6:42 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.